MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P SLENGUIDE; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA R2P SLENGUIDE; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the slenguide experienced resistance (while trying to remove the wire) while tracking over the amplatz super stiff wire.After the slenguide was removed from the sheath and placed on the table, a hole was noticed a couple cm's below the hub.Since it was the only one available, it was reintroduced over the wire to continue the procedure.While attempting to remove it from the wire, it broke apart where it was originally compromised.The patient condition is stable.The procedure outcome was reported to be successful.Additional information was received on 9/17/2018.The procedure being performed was a sma angioplasty and stenting.No pieces remained inside the patient, it was not being used while being removed over the wire.Additional information was received on 9/19/2018.Resistance was experienced when trying to remove over the wire.When the slenguide broke apart, the broken segment was located outside of the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and provide the completed investigation results.H6 - results - 3252 is based on evaluation of user facility information & the returned sample; 213 is based upon evaluation of undamaged sections of the returned sample.H6 - conclusion - 4310 is based upon evaluation of user facility information & the returned sample; 67 is based upon evaluation of undamaged sections of the returned sample.The actual device was returned for evaluation.Visual inspection upon receipt revealed that the actual sample had been fractured at approximately 1180mm from the distal end of the device (= at approximately 20mm from the distal end of the hub).The fractured distal portion of the catheter shaft was not returned for evaluation.Magnifying and electron microscopic inspections of the fracture revealed that there was no hole around the fracture.The shaft had been diminished toward the fracture end with the exposure of the jumbled braided wires.The outside diameter was measured on the section adjacent to the fracture and was verified to meet manufacturer specifications.Functional testing was conducted.A guide wire 0.035inch sample was inserted into a phantom vessel and over the guide, a slenguide sample, then, over the slenguide, a r2p metacross sample were inserted into the phantom vessel.With the distal section of the slenguide trapped intentionally, the slenguide was subjected to torque force.After having been turned around three times, the slenguide's catheter shaft tore with the braided wires becoming irregular.Subsequently, in this state, the slenguide was subjected to pulling force in the direction of withdrawal.As a result, the slenguide became fractured on the torn section.The state of the fracture was very similar to that of the actual sample was duplicated.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the actual sample was subjected to torque force and tore with some jumbled braided wires.This damage was interpreted as the generation of a hole by the involved customer.After this, when the actual sample was subjected to pulling force in the direction of withdrawal, the shaft became fractured on the torn section.However, with no return of the fractured distal portion of the shaft, it is difficult to determine the cause of the reported resistance.The ifu states: do not torque this product.It may cause damage, which could result in possible separation or breakage of the product.

Brand Name
R2P SLENGUIDE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7914885
Report Number9681834-2018-00175
Device Sequence Number16376387
Product Code DQY
UDI-Device Identifier04987892046636
UDI-Public04987892046636
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue NumberWG-S7ST1L23A
Device Lot Number180126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260CM AMPLATZ SUPERSTIFF WIRE-M001425260; BARD .035 ULTRAVERSE BALLOON 4MM, 40CM.